10 Nov 09

Line Break

Author: Dr. James (22 Articles)

Patient: tachyardia,extr beats,metallic taste in mouth,dizziness,chest pain, whats causing it?

Doctor:  Hello;  Thank you for writing in today. Many things can cause these symptoms; therefore, it would be best to get some information from you. I have a few questions.

I hope you understand.

Age?

Any medical conditions?

What medications and supplements do you take?

How long have you had these symptoms?

What makes the symptoms worse and better?

Any recent changes, such as medication or dosage changes?

Any recent changes in your life, such as stress or traumatic event?

Any history of depression or anxiety?

Can you tell me about your medical care? Last examinations?

Last labs (if known)?

Have you had any medical workup, such as EKG, for these symptoms?

Please let me know.

Patient: i have no medical conditions, i do not take supplements or meds, no stress or trauma,no history of depression or anxiety, im 25, ive had these symptoms for over a year, ive had full blood count, and a couple of ecgs which showed tachyardia,but normal sinus rhythm, ive had my electrolytes checked,they were ok, i had a chest x ray,but was normal, and ive had a lung blood cot test which was normal, ive had my thyroid checked it was normal, my cholesterol is a little bit high but not enough to worry about.

Doctor: The metallic taste to the mouth can sometimes indicate poisoning, such as mercury poisoning. Have you had toxicology test run to see if there is any issue like this?

Patient: where would i get mercury poisning from?

Doctor: Fish or sushi would be a common cause. Is that a possibility for you?

Patient: why am i getting tachyardia,and then bradycardia? i get dizzy n have chest pain with this, my hands n feet will feel numb sometimes,and iget a taste of blood my mouth, doctors keep telling me im fine,but my symptoms will just not go away, any ideas what can cause this?

Doctor: One possibility is that you are hyperventilating. People don’t like to hear this, and of course I do not know for sure if this is what is ocurring but it is another possibility and it causes real physiological changes in the body. How it can develop is if a person has some underlying anxiety, regardless of source, they may breath very shallow but more rapidly. After a certain amount of time the oxygen and carbon dioxide balance in the blood stream becomes unbalanced. This often causes dizziness, tachycardia, chest pain, tingling and /or numbness in the extremities. You can read about this here and also learn how to resolve this on your own, although you could also seek the help of a counselor or therapist. See: http://helpguide.org/mental/panic_disorder_anxiety_attack_symptom_treatment.htm I personally haven’t heard about the taste in the mouth occurring in hyperventilation but if you chewed your tongue or acccidently nip the side of the mouth it could occur (anything that caused a bit of bleeding – bleeding gums can result in this of course). The bradycardia may occur when one holds the breath, which can often occur when one is extremely nervous. There are a few medical conditions that can cause similar symptoms, such as mitral valve prolopase (see others listed in the above link to the article) (If you were to have mercury poisoning the tingling and numbness would not likely go away and there would be other symptoms as well which you have not mentioned such as poor coordination, muscle weakness, rashes, peripheral vision problems, etc.)

Patient: so stress can cause the heart to go from too fast to too slow? can a full blood count show if my hormones are off balance?

Doctor: Hi! Yes, the status of your emotions and mind effects what the brain tells the body to do. The lab test called “complete blood count” or CBC does not show any hormones. These have to be tested by other blood tests. Although it is important to check to see if you have a thyroid problem, rule out heart conditions, it is also important to learn to use your ability to control your thoughts to visulaize positive outcomes and to do deep rhythmic breathing. No matter how severe a physical problem, if you stay anxious about it will worsen or new physical problems will develop. The web site I gave you has this information and/or links to this information.

Be Sociable, Share!

Filed under: General Health Questions - Trackback Uri


5 Comments.

  • Newfoundlandprecious says:

    Hi, I just started taking cipralex a few days ago…2 days after i started taking it, i got these horrible sharp pains in the left side of my head followed by a headache, dizziness, nausea, and extreme tiredness. It lasts about 15 minutes and then goes away but comes back. I know these symptoms are common side effects to this medication but I was wondering if i am supposed to be getting them all at once? Also this morning when I got up i noticed this weird metallic taste on both sides of my tongue. Is this another side effect? Should i talk to my Doctor about maybe switching the medication or lowering the dosage?

  • Christina says:

    Did the patient take a fluoroquinolone antibiotic (Cipro, Levaquin, Avelox) prior to exhibiting these symptoms? These are common side effects of this class of antibiotics and the symptoms are often long lasting. It can take years to recover from quinolone toxicity. It’s something to consider.

  • hattie says:

    I have exactly the same symptoms as head aches, chest pains, metalic taste in my mouth, dizzyness and numb hands. Happens worst when I go for jogs.

  • Paul Joseph says:

    Metallic taste in the mouth indicates leakage of dental mercury. Do you have any fillings in your mouth. For years the dental industry put the second most toxic material in our mouths and told us it was perfectly safe and that dental mercury did not leak from the amalgam.

    Bull/s***

  • Emmy0355 says:

    I get these same symptoms and I’ve been diagnosed with atrial fibrillation. My doctor had to order an event monitor for three weeks to catch enough episodes to give a diagnosis. As of now he still doesn’t know why I get it. Hope this helps!



Leave a Comment